Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Dizziness, has pacemaker, on BP & other medications like Cyanocobalamin, Klor Con, Benicar, Guanfacine, Prednisone, Hydrocodone. Medicine effects?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12045 Questions
Question
My grandma is 90 years young and recently is experiencing dizzy spells. She has seen a doctor but it seems nothing has been fixed. She is too dizzy to get out of bed. My grandma has a pacemaker and is on tons of meds. Im wondering if all the medications are necessary or if her blood pressure medications can be making her feel so bad? She is currently taking Cyanocobalamin, Klor Con, Carvedilol, Benicar, Plavix, Guanfacine, Prednisone, Ferrous Sulfate, Hydrocodone, and Naproxen.
Posted Mon, 23 Apr 2012 in Hypertension and Heart Disease
Follow-up: Dizziness, has pacemaker, on BP & other medications like Cyanocobalamin, Klor Con, Benicar, Guanfacine, Prednisone, Hydrocodone. Medicine effects? 10 minutes later
I know my grandma has to have certain meds like the beta blocker and blood thinner but as for the blood pressure medications..Is she supposed to have medications that treat high and low pressure and how many blood pressure meds are necessary?
 
 
Answered by Dr. Rakhi Tayal 7 hours later
Hello,
Thanks for posting your query.
Considering the age of your grandmother there are various reasons to cause dizziness, to mention a few:

1. Cervical spondylosis - giving rise to cervical vertigo
2. Benign paroxysmal positional vertigo (BPPV) - inner ear problem
3. Neurological - arising from brain
4. Cardiac cause - improper heart rhythm
5. Gastritisacid reflux from the stomach can cause dizziness with vomiting, this happens occasionally

The most common ENT cause for dizziness is BPPV, this is a condition of inner ear wherein there is dislodgement of the otoliths (small stone like things present in the semicircular canals of the inner ear) into the semicircular canal causing dizziness. Usually this lasts for few seconds to few minutes and it is noticed on getting up from the bed or rolling over on the bed.

The second most common cause is cervical vertigo secondary to cervical spondylosis. It so happens that the blood vessels passing through the vertebra gets compressed on turning the head/bending forward, leading to reduced supply of blood to the brain and causing dizziness.

Irregular heartbeats also known as arrhythmia can also cause dizziness because of improper blood supply to the brain.

All these factors will have to be ruled out with the help of your physician to come to the actual problem for treatment.
The multiple medications that she is taking are not likely to cause the dizziness. The number of medicines needed to control her blood pressure depends on the severity of problem and is best decided by her treating physician.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Dizziness, has pacemaker, on BP & other medications like Cyanocobalamin, Klor Con, Benicar, Guanfacine, Prednisone, Hydrocodone. Medicine effects? 48 minutes later
I would also like to know if it is normal to take blood pressure medication for high blood pressure as well as medication for low blood pressure. Is it common to have them both prescribed?
 
 
Answered by Dr. Rakhi Tayal 14 hours later
Hello.
Thanks for writing again.
Your grandmother is taking medicine for high blood pressure. There is no medicine for increasing the low blood pressure. A person having both high and low blood pressures intermittently is having a labile hypertension and is given medicines to lower the blood pressure only.
Hope my answer is helpful. Further queries are welcome.
Please accept my answer in case you do not have further queries.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor